Announcement

Collapse
No announcement yet.

Quitting Suboxone cold turkey --

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Quitting Suboxone cold turkey --

    Today is Day 7 of cold turkey suboxone w/d. I have been on it for 3 years. I quit on a high dose too. I was taking 2 to 3 of the 8 mg film/day. I have gone this long without it before. It's around now or day 10 that I make it back to my doctor for my refill. I always ran out early because I couldn't taper. I finally decided enough is enough. I spent 5 days in detox (non-medical) which were a total waste of time. I didn't even feel the effects of w/d when there. The good thing is, they reintroduced me to the recovering community. I'm off work now on a short-term. I start IOP on Monday.

    I am feeling somewhat depressed, even though I take 150mg of Zoloft a day. I have the sneezes too. And just feel generally lethargic. Trying to stay positive.

    Does anyone have experience with quitting suboxone cold turkey? Any suggestions?

  • #2
    You have lots of sub built up in your system. You've been taking a high dose for a long time regularly, so not having w/d symptoms for 7 days doesn't sound odd considering. Sub has a long half life. The first time I quit sub was pretty much the same at first. I was taking (3) 8 mg pills a day and did not feel w/d symptoms till about 8 days later. Unfortunately your probably in for an ugly surprise in the next few days. Keep posting and let us know how your doing.
    COMPLETELY CLEAN (Sub FREE) as of 7/20/12

    "I don't like the drugs, but the drugs LIKE ME" Marilyn Manson

    Comment


    • #3
      Thank you so much for your response. Today is Day 10 and I just feel lethargic and restless. Sniffles and sneezes. I feel that I am beyond the point of return and I really don't want to go back and try to taper so I am riding it out and trying to stay positive. Still in my pj's at 12:18. Thinking about getting in the shower soon and maybe get to a meeting.

      It's sad that the medical community has so little training and information on this helpful yet dreadful drug.

      Comment


      • #4
        rxqueen83.....how many days did it take for you to feel human? How are you now?

        Comment


        • #5
          Wow, it's amazing how different we all are. I also took sub for 3 years but I never took more than 4mg. a day and tapered to 2 mg. and then jumped off. The first 3 days were very mild but after that it got progressively worse until on the 9th. day I could not stand it anymore. It was so severe that I could not drive as my head was so foggy I had to stare at something for ten minutes before I knew what it was. And my body ached so badly I thought I was dying. Maybe it has to do with age, I don't know. I'm 62. Anyway, on day 9 I got re-inducted at .50 twice a day and have tapered down to .50 once a day. Good luck to you and I hope it doesn't get any worse for you.

          Comment


          • #6
            Originally posted by dyin2liv View Post
            rxqueen83.....how many days did it take for you to feel human? How are you now?
            I just recently quit Suboxone, after being on it for two years, cold turkey from 24 mg's a day. I am 80 days clean. I documented the whole thing in my thread, it delves into everything: how you'll feel, how long you'll feel that way, why you feel that way, and how to be successful when quitting cold turkey. It is long. It is very detailed.

            But be warned. It is not a pretty story. I was sick for literally two months, and I'm not kidding. It didn't start to get bad for me until day 7. Like I had virtually no symptoms up to that point. But it is vicious. You've got to know what you're getting into.

            I feel like it will really help you get a bearing on what to expect. I only post it up when I feel it's really applicable, and here, I'd say, it surely is.

            Lastly, good luck! Quitting cold turkey is literally the most rewarding thing ever. If you can make it through, you will be so freaking proud of yourself. It was, easily, the sweetest victory of my life.

            I hope this helps a little. Godspeed! I wish you only the best!
            Last edited by Anonymous; 08-06-2015, 07:49 PM.

            Comment


            • #7
              Hi ive been reading this all night and find you all to be very inspirational and encouraging. Ive been on 24 mg of sub for two years and over the last 2 months i have tapered down to 4 mgs a day. Im ready to jump!!! But i am nervous because i cannot stop working at all right now and i also have a child to care for and my dad who is ill and cannot fully care for himself. Will i feel to horrible to work? Kellan your story was such an inspiration to me!! Read this all night. Thank you all. You give me hope.

              Comment


              • #8
                Wow !! I have ben on subs for 3 years and do about 1/4 a day and want to stop cold turkey! But when i try i cant sleep or eat but your threas made me feel way better

                Comment


                • #9
                  Alisha: I suggest you start your own thread. You are on a 1/4 of what? An 8 mg. pill? Which would mean you are at 2mg. per day? or you are taking .25 mg. In any event, start your own thread under the suboxone board, if you don't know how, I'll make one for you. You can get off this stuff, but if you are taking 2mg or 1/4 of an 8mg sub, that's a whole lot of sub to jump off from. There's a good taper plan here. Many will help you.

                  https://www.drugs.com/forum/featured...apy-50887.html

                  Peace,

                  Iloerose

                  Comment


                  • #10
                    [deleted - swearing]
                    Last edited by Anonymous; 03-03-2013, 08:00 PM.

                    Comment


                    • #11
                      Hi everyone,
                      I am now trying to survive
                      3 days ago I quit the damn poison suboxone. I think it was making me sick to begin with. I was on it for 3'months, but knew that something wasn't right, as I woke up sick every morning and would remain sick until I swallowed the damn pill.
                      So 3 days ago after my dose wad increased, I woke up in the morning even sicker and enough is enough. I want my life back. I want to be free. Im done.
                      Wow...i am so sick right now I can hardly move. The only thing that was way worse was to watch my child laying in the hospital hooked up to berating machine for a month (thats when my addiction to pills really spiraled out of control as I was all alone with my pain and couldn't take it anymore)
                      Anyhow....that was the worse thing...
                      what's happening to me now gotta be the second worse.
                      But I will make it through....i hope in couple more days it will get at least a bit easier.
                      Hot tea really helps. I have to lay down all the time

                      Comment


                      • #12
                        Ok...day 4
                        last night was brutal to be honest.
                        I couldn't sleep as my legs are driving me insane.
                        My biggest annoyance however would have to be the damn chills....its the grossest feeling ever. I can't keep warm no matter what. Im shivering from my own cold sweat nonstop. im just so fed up with this
                        I feel my energy level is a bit better this morning, but the chills are driving me absolutely insane.

                        Comment


                        • #13
                          Ria over the next couple of days the physical wds will subside and you will start feeling better. Be careful of the mental part as that is what I didn't expect and is kicking my ass a little.

                          I'm here if you need to talk

                          Comment


                          • #14
                            Yea , thank you kfp
                            Im pretty sure im gonna make....i still managed to take care of my kid...although he is left to self entertainment for the most part of the day, but I give him 3 meals daily and make sure that he is safe.
                            I even manage to walk my dog twice a day throughout the whole ordeal...lol although last night the walk was literally 3 minutes as I was feeling like I was about to collapse outside in the cold ( it is cold outside by the way, even though its June)
                            I cannot believe how carelessly the docs prescribe this powerful and dangerous medication. I feel like my doc misjudged my case and almost murdered me by accident . Yea I did pills everyday...but in small amounts...i did not need this high dose, my body simply wasn't strong enough to handle it....i kept telling my doc that something was wrong and im sick all the time...she just kept telling me to increase the dose, all the while my body was already rejecting the drug.
                            I feel like she should've known that :-(
                            yea...i hear that the mental sh!t will come after....i guess I'll be dealing with it as I get there. For now, I just want to feel strong and healthy once again....and in control of my body !
                            Last edited by Anonymous; 06-08-2013, 11:16 AM.

                            Comment


                            • #15
                              And the father of my kid is just a piece of sh!t like that who would ALWAYS Kick me when im down. Told me to go take a pill....i told him I was gonna kill him first . Its motivating...sorta

                              Comment

                              Working...
                              X